It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-29-2011, 10:11 PM   #1
Newbie
(female)
 
Join Date: May 2011
Location: san francisco, ca
Posts: 7
hollyconnolly HB User
MS Contin Confusion

My dad was put on MS Contin 15mg every 8 hours....he has no pain but is so loopy, confused that he can not function. He has been on this dosage for about 36 hours. The doctor told me I can try and stretch him to every 12 hours....can anyone speak from experience...will the confusion go away, lessen with time? Do you think stretching it out will help?

He was also given lortab for breakthrough pain (which he hasn't needed) -- any ideas? we are currently looking for a new doctor and the current guy is not helpful.

Thanks

 
Sponsors Lightbulb
   
Old 05-29-2011, 10:30 PM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: MS Contin Confusion

I take MSContin 60mg twice a day and have never had that side effect or any loopy feelings from that drug. Does he take any other meds that it could be conflicting with?


kat

 
Sponsors Lightbulb
   
Old 05-29-2011, 10:46 PM   #3
Newbie
(female)
 
Join Date: May 2011
Location: san francisco, ca
Posts: 7
hollyconnolly HB User
Re: MS Contin Confusion

No...he seems completely overmedicated...as the loopiness decreases the farther away from the last dose...

 
Old 05-30-2011, 07:39 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2009
Location: East Coast, VA, USA
Posts: 556
Ilovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB User
Re: MS Contin Confusion

You need to contact the Dr...But you should absolutely move him to the 12 hours until you can get ahold of the Dr. as that is the way it's usually prescribed in the beginning as it's an extended release medicine...Dr.s only move it to the 8 hours if it's not giving good pain coverage...

It sounds like he might have too much medicine in his system ...Lots of people think..'ohh..15mg is not much'...But for people who have taken Tylenol or Advil and not narcotics...this is a very large jump and strong amount of medicine...

Also..pain medicine is not meant to take away ALL the pain...that is why he is loopy...it's meant to dull it and keep it at level of 3-5...(I actually live with a 5-7 level) but I am a chronic pain patient so I would rather have some pain and keep my medicine tolerance low...

So...you should contact his Dr. immediately as you do not want to have any type of overdose...We have no clue how your Dad reacts to medcines so we can only speculate...and there are no Dr.s on this website...we are patients too..

Whatever you do..DO NOT crush or try to split this medication thinking you can give him half...it will destroy the Extended release mechanism and will give him all the medicine in one shot!!


***Now this post doesn't sit well since Holly's second post...I don't know what is going on with their poor Dad...now she is saying that they took him off all the meds....I hate to think he is truly in pain and needing medicine but relatives are not handling this in the correct way for him...

Holly...if you could answer this or your other post and give us more info...the main thing is to speak to his Dr...

Last edited by Ilovemycutedog; 05-30-2011 at 05:37 PM.

 
Old 05-30-2011, 05:35 PM   #5
Senior Veteran
(female)
 
BB07's Avatar
 
Join Date: Feb 2010
Location: Lower Alabama
Posts: 1,009
BB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB User
Re: MS Contin Confusion

what was your dad prescribed for pain prior to the ms contin? how old is dad and what is the reason for the pain meds? does he suffer any neurological problems? yes the dose of the ms is very low, but does also depend on how long on opiate therapy and with what meds; ms starts at 15mg and goes to 200mg per tablet. is he getting pain relief? if he can take it every 12h with pain relief that would be ideal, the side effects should pass after several days-make sure any of his other meds he may take can be safely taken with it. i take 100mg 3 times a day and all i feel is less pain thats why alot of CP pt's like this medicine-but ihave been on opiate therapy for 4 yrs.
__________________
constant companion pain

 
Closed Thread

Tags
ms contin, opiate confusion



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:23 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!